Drought, Choctaw
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
A typical summertime weather pattern affected eastern Oklahoma during July 2018, with convective patterns resulting in localized rainfall that exceeded climatological monthly averages in some areas while below average amounts were seen in other areas. Overall, much of northeastern Oklahoma and southeastern Oklahoma received below average rainfall amounts for the month.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A typical summertime weather pattern affected eastern Oklahoma during July 2018, with convective patterns resulting in localized rainfall that exceeded climatological monthly averages in some areas while below average amounts were seen in other areas. Overall, much of northeastern Oklahoma and southeastern Oklahoma received below average rainfall amounts for the month. These conditions resulted in a continuation of severe drought (D2) across Osage, Pawnee, Choctaw, and Pushmataha Counties, and resulted in the expansion of severe drought (D2) conditions into Tulsa, Washington, Rogers, Nowata, Craig, and Ottawa Counties. Extreme drought (D3) conditions were noted across portions of Choctaw, Pushmataha, and Craig Counties during the month. Monetary damage estimates due to the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 10:53 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1153 PM CDT Sat Jun 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Earlier storms have dissipated with mainly residual high clouds over the area at present. Additional storms moving across central Kansas are expected to move into parts of northeast OK by early Sunday morning, possibly reaching BVO before 12z, but the evolution of these storms during the day Sunday remains highly uncertain. Most likely scenario appears to be a weakening complex of storms moving through NE OK early Sunday AM, with potential re- development elsewhere through the afternoon. Overall flight conditions will remain VFR, except some potential for MVFR conditions with thunderstorms. && .PREV DISCUSSION... /Issued 902 PM CDT Sat Jun 30 2018/ DISCUSSION... Northeast OK convection continues to gradually weaken in intensity with just some lingering areas of showers/embedded thunder expected for the remainder of the evening. Convection organizing across northwest KS will have a chance to drop southeast into the forecast area late tonight/early Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 89 73 93 / 30 60 20 20 FSM 76 92 74 95 / 10 20 20 20 MLC 76 87 73 94 / 20 50 20 20 BVO 72 89 71 92 / 40 50 20 20 FYV 72 88 69 89 / 20 20 20 20 BYV 74 90 70 91 / 20 20 20 20 MKO 75 88 72 92 / 20 40 20 20 MIO 74 88 72 91 / 20 30 20 20 F10 75 87 72 92 / 20 60 20 20 HHW 74 92 74 95 / 10 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous Weather Outlook National Weather Service Tulsa OK 1225 AM CDT Sun Jul 1 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1225 AM CDT Sun Jul 1 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest of Interstate 44 in northeast Oklahoma. ONSET...After 4 AM. DISCUSSION... A thunderstorm complex across parts of western and central Kansas is expected to move into parts of northeast Oklahoma early Sunday morning. The intensity of the complex is likely to be diminishing as it moves into the area, but a limited threat of marginally severe wind gusts will remain, especially across parts of Osage and Pawnee counties. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY THROUGH FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A limited threat for severe weather will continue after sunrise Sunday morning from overnight storms tonight. Additional thunderstorms may also develop Sunday afternoon along remnant outflow boundaries from the morning thunderstorms. It will be cooler on Sunday in areas that receive rain, which will keep heat index values lower than on Saturday. Otherwise, dangerous heat will remain in place across portions of eastern Okalhoma and northwest Arkansas Monday through Thursday. Thunderstorms will be possible Monday and again Wednesday through the remainder of the week, but organized severe weather is unlikely at this time. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT SAT JUN 30 2018
OKZ065-066-071-010045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
703 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 745 PM CDT...
At 703 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Prague to Cromwell to 4 miles east of
Sasakwa. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Henryetta... Boley...
Weleetka... Dewar...
Schulter... Paden...
Grayson... Bearden...
Hoffman... Castle...
Clearview... Welty...
Pharoah... Bryant...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
246.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3564 9662 3564 9619 3548 9582 3530 9583
3529 9598 3529 9644 3546 9644 3546 9647
3543 9650 3546 9654 3544 9657 3539 9654
3541 9658 3540 9660 3543 9663
TIME...MOT...LOC 0003Z 256DEG 41KT 3552 9677 3535 9645 3497 9645Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT SAT JUN 30 2018
OKZ054>056-060-061-064-067-010100-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Wagoner OK-
Creek OK-
713 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...EASTERN OSAGE...
NORTHEASTERN CREEK...WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 800 PM CDT...
At 713 PM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 5 miles west of
Skiatook to 4 miles northwest of Mounds. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Sand Springs...
Claremore... Nowata...
Pawhuska... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
Inola... Kiefer...
This includes Interstate 44 between mile markers 209 and 256.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9581 3650 9547 3588 9548 3586 9615
3635 9617 3700 9657
TIME...MOT...LOC 0013Z 263DEG 30KT 3700 9649 3637 9610 3591 9612Special Weather Statement
National Weather Service Tulsa OK
825 PM CDT SAT JUN 30 2018
OKZ054>056-060-061-010215-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
825 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EASTERN
OSAGE...WASHINGTON...NOWATA AND EASTERN TULSA COUNTIES UNTIL 915 PM
CDT...
At 824 PM CDT, strong thunderstorms were located along a line
extending from near Hominy to 8 miles northeast of Walnut Creek State
Park to 2 miles east of Jenks Riverside Airport. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Nowata...
Pawhuska... Owasso...
Jenks... Skiatook...
Catoosa... Collinsville...
Hominy... Dewey...
Barnsdall... Sperry...
Oologah... South Coffeyville...
Copan... Ramona...
Wynona... Ochelata...
This includes Interstate 44 between mile markers 218 and 231.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9560 3677 9543 3674 9543 3598 9595
3625 9618 3635 9650 3700 9635
TIME...MOT...LOC 0124Z 206DEG 57KT 3640 9640 3630 9615 3605 9594The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771399, 771400, 771401, 771402, 771403, 771404, 771405, 771406, 771407, 771408.